Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 87, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 18, 2014, 9:08 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2014, 9:08 PM PDT (04:08 UTC)
- Expired
- Jun 19, 2014, 2:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
713 WHUS76 KMTR 190408 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 908 PM PDT WED JUN 18 2014 PZZ530-190515- /O.EXP.KMTR.SC.Y.0086.000000T0000Z-140619T0400Z/ SAN PABLO BAY SUISUN BAY THE WEST DELTA AND SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 908 PM PDT WED JUN 18 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ PZZ540-190900- /O.NEW.KMTR.SC.Y.0087.140619T0408Z-140619T0900Z/ POINT ARENA TO POINT REYES TO 10 NM- 908 PM PDT WED JUN 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WINDS: NORTHWEST WINDS 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-191215- /O.CON.KMTR.SC.Y.0080.000000T0000Z-140620T1000Z/ POINT ARENA TO POINT REYES 10 TO 60 NM OFFSHORE- 908 PM PDT WED JUN 18 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. * WINDS: NORTHWEST WINDS OF 15 TO 30 KT WILL CONTINUE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 7:55 PM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 18, 7:55 PM PDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
755 PM PDT WED JUN 18 2014
.SYNOPSIS...NEAR NORMAL TEMPERATURES AND DRY WEATHER ARE EXPECTED
THROUGH EARLY NEXT WEEK. OTHERWISE THE TYPICAL MORNING LOW CLOUDS
ALONG THE COAST AND CLEAR SKIES IN LAND ARE ANTICIPATED THROUGH
THE FORECAST PERIOD.
&&
.DISCUSSION...AS OF 7:55 PM PDT WEDNESDAY...AN UPPER RIDGE
BUILDING NEAR THE WEST COAST TODAY WARMED THE AIRMASS ALOFT AND
COMPRESSED THE MARINE LAYER. IN ADDITION...NORTHERLY FLOW ALOFT
AT THE START OF THE DAY CONTINUED TO BRING A VERY DRY AIRMASS
INTO THE REGION. THESE DEVELOPMENTS RESULTED IN SUNNY SKIES IN ALL
AREAS AND AFTERNOON HIGHS THAT WERE AS MUCH AS 15 DEGREES ABOVE
NORMAL AND AS MUCH AS 12 DEGREES WARMER THAN YESTERDAY. THE 00Z
OAK SOUNDING AND FORT ORD PROFILER BOTH SHOW THAT THE FLOW JUST
ABOVE THE SURFACE HAD TURNED FROM NORTHERLY THIS MORNING TO
WESTERLY BY LATE AFTERNOON. THERE IS STILL A LOT OF DRY AIR IN
THE BOUNDARY LAYER AND IT WILL TAKE SOME TIME FOR THIS ONSHORE
FLOW TO MOISTEN UP THE LOW LEVELS. BUT EXPECT PATCHY COASTAL LOW
CLOUDS TO DEVELOP OVERNIGHT AS THE ONSHORE FLOW PERSISTS. ONSHORE
FLOW WILL ALSO MEAN COOLER TEMPERATURES NEAR THE COAST AND IN THE
COASTAL VALLEYS ON THURSDAY...AS MUCH AS TEN DEGREES COOLER. THE
UPPER RIDGE WILL KEEP THE MARINE LAYER RELATIVELY SHALLOW AND SO
THE INLAND VALLEYS AND HILLS WILL REMAIN WARM AND DRY.
LITTLE CHANGE IS EXPECTED FROM FRIDAY THROUGH THE WEEKEND AND WELL
INTO NEXT WEEK. AN UPPER LEVEL HIGH WILL REMAIN CENTERED OFF THE
COAST OF BAJA AND HEIGHTS WILL CONTINUE TO BE RELATIVELY HIGH OVER
OUR AREA...WHICH SHOULD KEEP THE MARINE LAYER SOMEWHAT SHALLOW AND
ALLOW INLAND TEMPS TO REMAIN WARM. PERSISTENT ONSHORE FLOW WILL
MEAN AREAS OF NIGHT AND MORNING LOW CLOUDS...BUT MAINLY NEAR THE
COAST AND BAYS. TEMPERATURES SHOULD BE A BIT ABOVE NORMAL FOR
INLAND AREAS AND NEAR NORMAL AT THE COAST.
&&
.AVIATION...AS OF 4:30 PM PDT WEDNESDAY...WARM AIRMASS WILL KEEP
STRATUS TO PATCHY COVERAGE ALONG THE COAST TONIGHT. NO ISSUES
EXPECTED IN THE SFO BAY AREA BUT THE MRY BAY AREA COULD SEE IFR
CIGS LATER TONIGHT.
VICINITY OF KSFO...VFR.
KSFO BRIDGE APPROACH...VFR.
MONTEREY BAY AREA TERMINALS...STRATUS NEAR POINT PINOS HAS
DISSIPATED SO IFR CIGS SHOULD STAY OUT UNTIL AFTER 06Z.
&&
.MARINE...AS OF 09:35 AM PDT WEDNESDAY...GUSTY NORTHWEST WINDS
WILL PREVAIL ALONG THE CENTRAL COAST AS HIGH PRESSURE REMAINS OFF
THE COAST. WINDS WILL BE STRONGEST MAINLY OVER THE OUTER WATERS.
THE GUSTY WINDS WILL PRODUCE A SHORT PERIOD AND STEEP FRESH SWELL.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT REYES 10-60 NM
SCA...SF BAY NORTH OF THE BAY BRIDGE UNTIL 9 PM
&&
PUBLIC FORECAST: DYKEMA
AVIATION: W PI
MARINE: MM
VISIT US AT WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:57 AM PDT | Small Craft Advisory | MTR | 7 days | |
| Jun 19, 2:16 PM PDT | Small Craft Advisory | MTR | 37 hr |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.